It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-08-2001, 09:36 PM   #1
 
Join Date: Jan 2001
Location: U.K.
Posts: 0
mike_f_m HB User
Atenolol use and HBP

About four weeks ago, my doctor during a regular checkup, discovered my BP was 180/110. I had not been on medication. She put me on Atenolol. She said it usually took 7 to 14 days to "kick in". After nearly four weeks my blood pressure is unchanged. Is it unusual for Atenolol to take so long to take effect and when or if it takes effect, how much reduction in BP can I expect.
Any advice gratefully received....

Mike.

 
Old 01-09-2001, 11:11 PM   #2
Ken Ken is offline
Junior Member
 
Join Date: Nov 2000
Location: Wheaton, IL DuPage
Posts: 24
Ken HB User
Re: Atenolol use and HBP

Contact your doctor again about a possible change of medication. As your doctor has told you it takes about 2 weeks or less for a drug to control high blood pressure to "kick in".

There are 3 types of drugs to treat high blood pressure, and what you are presently on may not be doing the job.

------------------

 
Sponsors Lightbulb
   
Old 01-11-2001, 06:45 PM   #3
 
Join Date: Jan 2001
Location: U.K.
Posts: 0
mike_f_m HB User
Re: Atenolol use and HBP

Thanks for the reply. I have seen my doctor again. I was given a further supply of Atenolol to continue with its use as it would "kick in" eventually. I was also given some Coversyl to go with it. It has now been four weeks since I started with Atenolol,but without any improvement.
Atenolol is a betablocker. It works by slowing the heartrate down to a pulse of about 60 per minute. The normal is around 75 per minute. Though I have been on Atenolol for four weeks my pulse remains at around 75.
It does not yet seem to have affected my heartrate, however I am going to keep trying with it for the time being in the understanding that the doctor has seen hundreds of people with HBP and has probalbly see this before. At least I hope she has!!!


Mike.

 
Old 02-26-2001, 09:19 PM   #4
 
Join Date: Feb 2001
Location: Bridge City, Texas, USA
Posts: 0
bustr HB User
Re: Atenolol use and HBP

I have been on Atenolol and Accupril for at least a year or two. For a while the two medications were working wonderfully on me until this year. Now, I am having trouble keeping it under control. It has been running about 160/120. I went to the doctor's office and they squirted a liquid capsule under my tongue to drop my pressure. Now I have been feeling dizzy and somewhat nauseated. I went to the emergency room and the doctor said that part of my problem was an inner ear infection. I went to my regular doctor today and he found no problems with my inner ear. I don't know what to do! Please advise.

 
Old 04-30-2001, 06:46 AM   #5
axe axe is offline
Junior Member
 
Join Date: Mar 2001
Location: Australia
Posts: 14
axe HB User
Re: Atenolol use and HBP

<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by mike_f_m:
<B>
Thanks for the reply. I have seen my doctor again. I was given a further supply of Atenolol to continue with its use as it would "kick in" eventually. I was also given some Coversyl to go with it. It has now been four weeks since I started with Atenolol,but without any improvement.
Atenolol is a betablocker. It works by slowing the heartrate down to a pulse of about 60 per minute. The normal is around 75 per minute. Though I have been on Atenolol for four weeks my pulse remains at around 75.
It does not yet seem to have affected my heartrate, however I am going to keep trying with it for the time being in the understanding that the doctor has seen hundreds of people with HBP and has probalbly see this before. At least I hope she has!!!


Mike.</B><HR></BLOCKQUOTE>
Coversyl is perindopril, a good ACE-I drug. It is a good blood pressure drug amoung other things. The atenolol dose may not be high enough for you if your pulse still runs at about 75. Most people require 50mg, but occasionally 75mg or 100mg is needed. If you blood pressure remains a problem even after these medications - it is important your doctor look for reversible causes of high blood pressure - such as endocrinological disorders, renal artery stenosis (which would be bad if you have been started on an ACE-I), polycystic kidney disease, coarctation of aorta, scleroderma and a handfull of other rare things often not looked for.

Kind Regards
R.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Atenolol withdrawal rebound effectsóhow long do they last? Pawz High & Low Blood Pressure 20 07-24-2012 01:09 PM
Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
side Effects of atenolol wear off over a long period of time? Matt321 High & Low Blood Pressure 8 08-22-2008 05:02 AM
Stopping Atenolol Solved Problem RCA 7591 Lyme Disease 2 12-12-2007 11:39 AM
My Thoughts On Atenolol jdchablis High & Low Blood Pressure 22 04-13-2007 06:22 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!